The text only version may be available in large print, Braille or audio CD. For further information call emc accessibility on 0800 198 5000. The product code(s) for this leaflet is: PL 17780/1109.
Fexofenadine 180mg film coated tablets
Fexofenadine hydrochloride 180 mg film-coated tablets
1. What Fexofenadine is and what it is used for
2. What you need to know before you take Fexofenadine
3. How to take Fexofenadine
4. Possible side effects
5. How to store Fexofenadine
6. Contents of the pack and other information
The name of your medicine is Fexofenadine hydrochloride 180 mg film-coated tablets (called fexofenadine in the leaflet).
Fexofenadine is a non-drowsy antihistamine.
It is used in adults and adolescents of 12 years and older to relieve the symptoms that occur with long term allergic skin reactions (chronic idiopathic urticaria) such as itching, swelling and rashes.
Talk to you doctor or pharmacist before taking fexofenadine if you:
If any of these apply to you, or if you are not sure, tell your doctor or pharmacist before taking fexofenadine.
Tell your doctor or pharmacist if you are taking, have recently taken or might take any other medicines.
This includes medicines you buy without with prescription, including herbal medicines.
This is because fexofenadine can affect the way some other medicines work. Also some medicines can affect the way fexofenadine works.
If you are taking apalutamide (a medicine to treat prostate cancer), as the effect of fexofenadine may be decreased.
Indigestion remedies containing aluminium and magnesium may affect the action of fexofenadine, by lowering the amount of medicinal product absorbed.
It is recommended that you leave about 2 hours between the time you take fexofenadine and your indigestion remedy.
If you are pregnant or breast feeding, think you may be pregnant or are planning to have a baby, ask your doctor or pharmacist for advice before taking this medicine.
Do not take fexofenadine if you are pregnant, unless necessary. Fexofenadine is not recommended during breast-feeding.
Fexofenadine is unlikely to affect your ability to drive or operate machinery. However, you should check that these tablets do not make you feel sleepy or dizzy before driving or operating machinery.
This medicine contains less than 1 mmol sodium (23 mg) per tablet, that is to say essentially ‘sodium-free’.
Always take this medicine exactly as your doctor has told you. Check with your doctor or pharmacist if you are not sure.
The recommended dose is one tablet (180 mg) daily. Take your tablet with water before a meal. This medicine starts to relieve your symptoms within 1 hour and lasts for 24 hours.
If you take too many tablets, contact your doctor or the nearest hospital emergency department immediately. Symptoms of an overdose in adults are dizziness, drowsiness, fatigue and dry mouth.
Do not take a double dose to make up for a forgotten tablet. Take the next dose at the usual time as prescribed by your doctor.
Tell your doctor if you want to stop taking fexofenadine before you have finished your course of treatment. If you stop fexofenadine earlier than planned, your symptoms may return.
If you have any further questions on the use of this medicine, ask your doctor or pharmacist.
Like all medicines, fexofenadine can cause side effects, although not everybody gets them.
The following undesirable effects have been reported in clinical trials, with an incidence similar to those observed in patients who did not receive the drug (placebo).
Common side effects (may affect up to 1 in 10 people):
Uncommon side effects (may affect up to 1 in 100 people):
Additional side effects (frequency not known: cannot be estimated from the available data):
If you get any side effects, talk to your doctor or pharmacist. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow Card Scheme at: www.mhra.gov.uk/ yellowcard or search for MHRA Yellow Card in the Google Play or Apple App Store. By reporting side effects you can help provide more information on the safety of this medicine.
Keep this medicine out of the sight and reach of children.
Do not use this medicine after the expiry date which is stated on the carton after EXP. The expiry date refers to the last day of that month.
This medicine does not require any special storage condition.
Do not throw away any medicines via wastewater or household waste. Ask your pharmacist how to throw away medicines you no longer use. These measures will help protect the environment.
Fexofenadine 180 mg film-coated tablets are peach coloured, capsule shaped tablets marked with “018” on one side and a scripted “e” on the other.
Fexofenadine is presented in blister packs.
Each tablet is blistered. Fexofenadine is available in packs of 10, 15, 20, 30, 50, 100 and 200 (as 10x20) tablets per package.
Not all pack sizes are marketed.
Marketing Authorisation Holder
This leaflet was last revised in March 2023.